# SDR CA090422005

- Difficulty date: April 21, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery Pack
- Part number: 4520133REVN
- Condition: Inoperative
- Location: Elt
- Component: Elt, Artex, 4530006
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) THE BATTERY PACK, PN 452-0133 IN THE ELT 110-406ED FAILED BEFORE THE LABELED EXPIRATION DATE. THE ELT WAS CERTIFIED IN THE SUMMER OF 2008 AND IN APRIL OF 2009 WHEN IT WAS TO BE RECERTIFIED IT WAS DISCOVERED THAT THE ELT’S BATTERY WAS UNSERVICEABLE AND THE ELT WAS NO LONGER TRANSMITTING 406 DATA. THE ELT REMOVED FROM THE ACFT HAD THE BATTERY PACK PN 452-0133 REV N INSTALLED AND THAT BATTERY WAS NOT SET TO EXPIRE UNTIL 2012. THE ELT’S IN QUESTION HAD NOT BEEN USED OR EVEN INADVERTENTLY TURNED ON DURING THE PERIOD OF TIME BETWEEN CERTIFICATION AND THE ATTEMPTED RECERTIFICATION IN APRIL, WHICH CAUSES A CONCERN THAT THERE IS A POSSIBLE MFG FAULT WITH THE ELT BATTERY PACKS.
